Alert archive / California / Wind Advisories in 2016

Wind Advisory 15, NWS Hanford, CA

March 27, 2016

NWS Hanford, CA issued this wind advisory at Mar 27, 2016, 11:38 AM PDT. It took effect at Mar 28, 2016, 9:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 11:38 AM PDT (18:38 UTC)
In effect from
Mar 28, 2016, 9:00 AM PDT
Expired
Mar 28, 2016, 11:00 PM PDT
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

109 
WWUS76 KHNX 271838
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1138 AM PDT SUN MAR 27 2016

CAZ095-280245-
/O.NEW.KHNX.WI.Y.0015.160328T1600Z-160329T0300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
1138 AM PDT SUN MAR 27 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY. 

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT THROUGH THE TEHACHAPI
  PASS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
5 follow-up statements
185 
WWUS76 KHNX 280220
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
720 PM PDT SUN MAR 27 2016

CAZ095-281300-
/O.CON.KHNX.WI.Y.0015.160328T1600Z-160329T0300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
720 PM PDT SUN MAR 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY...

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT THROUGH THE TEHACHAPI 
  PASS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
  CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
749 
WWUS76 KHNX 280407
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
907 PM PDT SUN MAR 27 2016


CAZ098-099-281215-
/O.EXB.KHNX.WI.Y.0015.160328T1600Z-160329T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...EDWARDS AFB...MOJAVE
907 PM PDT SUN MAR 27 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY. 

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT THROUGH MOUNTAIN PASSES
  ...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-281215-
/O.EXT.KHNX.WI.Y.0015.160328T1600Z-160329T0600Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
907 PM PDT SUN MAR 27 2016

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY...

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT THROUGH MOUNTAIN PASSES
  ...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RILEY
136 
WWUS76 KHNX 281200
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
500 AM PDT MON MAR 28 2016

CAZ095-098-099-282000-
/O.CON.KHNX.WI.Y.0015.160328T1600Z-160329T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
500 AM PDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE
  MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
  EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
443 
WWUS76 KHNX 281932
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1232 PM PDT MON MAR 28 2016


CAZ095-098-099-290600-
/O.CON.KHNX.WI.Y.0015.000000T0000Z-160329T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1232 PM PDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE 
  MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO
438 
WWUS76 KHNX 290555
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1055 PM PDT MON MAR 28 2016

CAZ095-098-099-290700-
/O.EXP.KHNX.WI.Y.0015.000000T0000Z-160329T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1055 PM PDT MON MAR 28 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

OCCASIONAL WIND GUSTS BETWEEN 25 AND 30 MPH WILL BE POSSIBLE
THROUGH THE OVERNIGHT HOURS.

$$

RILEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 27, 5:21 AM PDT, 6 hours 17 minutes earlier.

Area forecast discussion, Mar 27, 5:21 AM PDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
521 AM PDT SUN MAR 27 2016

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO PROVIDE DRY WEATHER AND ABOVE NORMAL
TEMPERATURES TODAY. TEMPERATURES WILL THEN COOL TO A LITTLE BELOW
AVERAGE THROUGH MIDWEEK WITH A CHANCE FOR LIGHT SHOWERS...MAINLY
OVER THE SIERRA NEVADA.

&&

.DISCUSSION...DRY AND GENERALLY MILD CONDITIONS CONTINUE ACROSS
CENTRAL CALIFORNIA WITH JUST SOME HIGH CLOUDS TRACKING OVERHEAD...AS
THE RESIDENT UPPER RIDGE IS BEING WEAKENED AND DISPLACED BY A
TROUGH CURRENTLY DIGGING INTO THE PAC NW. TEMPERATURES ARE
EXPECTED TO REACH AROUND 4-8 DEGREES ABOVE CLIMO AGAIN TODAY.

MODEL CONSENSUS IS GOOD AS THE TROUGH IS PROGGED TO DIG SOUTHWARD
THROUGH MONDAY AND DEVELOP AN UPPER LOW OVER THE GREAT BASIN AREA
BY MONDAY NIGHT/TUESDAY. MOISTURE ASSOCIATED WITH THIS RELATIVELY
COLD SYSTEM WILL BE LIMITED...BUT INSTABILITY WILL BE SUFFICIENT
TO GENERATE SOME SCATTERED SHOWERS...MAINLY OVER THE SIERRA
ZONES. PRECIP WILL BEGIN AS EARLY AS THIS EVENING AROUND YOSEMITE
AS THE UPPER TROUGH APPROACHES...THEN SPREADING SOUTHWARD THROUGH
TUESDAY AS THE SYSTEM PROGRESSES. THE COLD TEMPERATURES ALOFT
WILL LOWER SNOW LEVELS INTO THE UPPER FOOTHILLS BUT THE LIMITED
MOISTURE WILL KEEP SNOW ACCUMULATIONS THERE AT MAINLY A DUSTING.
HIGHER ELEVATIONS ARE EXPECTED TO GET JUST A FEW INCHES.
INCREASING SURFACE PRESSURE GRADIENTS AIDED BY INCOMING UPPER JET
ENERGY WILL CREATE STRONG GUSTY WINDS OVER THE MOUNTAINS AND INTO
THE KERN COUNTY DESERT AREAS BY MONDAY EVENING. GUSTY WINDS CAN
ALSO BE EXPECTED ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY BY
MONDAY AFTERNOON.

AS THE LOW SLOWLY LIFTS OUT BEGINNING WEDNESDAY A TRAILING TROUGH
WILL SLIDE THROUGH CENTRAL CALIFORNIA AND LINGERING SHOWERS SHOULD
COME TO AN END BY THURSDAY AS HIGH PRESSURE BEGINS TO REBUILD.

THE INCOMING FRONTAL SYSTEM WILL DROP TEMPERATURES TO A FEW
DEGREES BELOW EARLY SPRINGTIME AVERAGES BY MONDAY...THEN
GRADUALLY RETURNING TO AROUND NORMAL BY MIDWEEK AS THE SYSTEM
BEGINS TO DEPART. AFTERNOON HIGHS WILL CONTINUE TO CLIMB TO AS
MUCH AS 5-10 DEGREES ABOVE NORMAL BY THE END OF THE WEEK AS THE
RIDGE BUILDS IN.

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR FOR THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JEB
AVN/FW...DCH
SYNOPSIS...JEB

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.